MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51008004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, an 8mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) dilatation catheter was used as pre-dilation.It was inflated at its nominal pressure for its initial inflation, but the pressure decreased.When the doctor checked, the complaint device was ruptured.Therefore, the complaint device was replaced with a same sized new non-cordis balloon catheter and the replacement device was able to be inflated at the lesion.The procedure was completed.There was no reported injury to the patient.The lesion was the common iliac artery which had cto.An approach was made from the brachial region.Additional information and device return was requested; however, both were not obtained after multiple attempts made.The product was not returned for analysis.A product history record (phr) review of lot 82270622 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronic total occlusion may have contributed to the reported event.A chronically occluded vessel makes crossing into the lesion difficult; it is likely damage to balloon material occurred in the attempt to cross or upon inflation.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, an 8mm 4cm saberx radianz pta was used as pre-dilation.It was inflated at its nominal pressure for its initial inflation, but the pressure decreased.When the doctor checked, the complaint device was ruptured.Therefore, the complaint device was replaced with a same sized new non-cordis balloon catheter and the replacement device was able to be inflated at the lesion.The procedure was completed.There was no reported injury to the patient.The lesion was the common iliac artery which had cto.An approach was made from the brachial region.Additional information and device return was requested; however, both were not obtained after multiple attempts made.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key18944209
Report Number3007635982-2024-00068
Device Sequence Number2969742
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)251130(10)82270622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Catalogue NumberR51008004L
Device Lot Number82270622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (TERUMO)
Patient SexUnknown